Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 382, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 6, 2005, 4:25 PM CDT for Winston County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 4:25 PM CDT (21:25 UTC)
- Expired
- Jun 6, 2005, 5:09 PM CDT
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Winston County, AL
The radar
The Columbus AFB radar (KGWX), 81 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 062125 SVRBMX ALC133-062215- /O.NEW.KBMX.SV.W.0382.050606T2125Z-050606T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 425 PM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WINSTON COUNTY IN NORTHWEST ALABAMA THIS INCLUDES THE CITY OF DOUBLE SPRINGS * UNTIL 515 PM CDT * AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF DOUBLE SPRINGS...AND MOVING NORTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYNN. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3401 8755 3401 8730 3415 8735 3415 8761 $$
1 follow-up statement
000 WWUS54 KBMX 062209 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 509 PM CDT MON JUN 6 2005 ALC133-062219- /O.CAN.KBMX.SV.W.0382.000000T0000Z-050606T2215Z/ WINSTON AL- 509 PM CDT MON JUN 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WINSTON COUNTY HAS BEEN CANCELLED... THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED. LAT...LON 3401 8755 3401 8730 3415 8735 3415 8761 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:35 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 6, 2:35 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CDT MON JUN 6 2005 .SHORT TERM...(TONIGHT - THURSDAY NIGHT) ONGOING SCATTERED PULSE THUNDERSTORMS OVER THE STATE THIS AFTERNOON. HEAVY RAINFALL WITH SOME REPORTS OF PEA TO NICKEL SIZE HAIL MIXED IN. SIMILAR PATTERN TO CONTINUE THROUGH THE SHORT TERM...AS SEVERAL UPPER LEVEL IMPULSES MOVE ACROSS THE AREA. PLENTY OF MOISTURE AND DAYTIME INSTABILITY WILL CREATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. HIGHS 85 TO 90 WITH LOWS NEAR 70. .LONG TERM...(FRIDAY - MONDAY) GFS DEVELOPS A VERY BROAD UPPER LOW OVER THE NORTHERN GULF OF MEXICO BY FRIDAY...SOMEWHAT SANDWICHED BETWEEN THE BERMUDA HIGH AND SOUTHWESTERN HIGH. LATEST 12 GFS INDICATES THIS AREA OF LOWER HEIGHTS WILL BE OVER OR AT LEAST NEAR THE AREA THROUGH THE WEEKEND, SO FIND IT HARD NOT TO GO WITH CLIMATOLOGY FOR POPS. TEMPS SHOULD ALSO BE NEAR AVERAGE, MAYBE SLIGHTLY ABOVE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 86 67 84 / 30 50 40 50 ANNISTON 70 85 68 84 / 30 50 40 50 BIRMINGHAM 70 85 69 84 / 30 50 40 50 TUSCALOOSA 70 86 70 87 / 40 50 40 50 CALERA 69 85 69 85 / 40 50 40 50 AUBURN 68 87 68 86 / 30 50 40 50 MONTGOMERY 71 87 71 88 / 40 50 40 50 TROY 71 87 70 89 / 50 50 40 50 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 88/88
Hazardous weather outlook, Jun 6, 2:35 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CDT MON JUN 6 2005 ALZ011>015-017>050-071030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 235 PM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE FORECAST AREA THROUGH 9 PM. SOME OF THESE STORMS WILL BE STRONG TO LOCALLY SEVERE...CAPABLE OF PRODUCING HAIL AND WIND GUSTS UP TO 50 MPH. THE THUNDERSTORMS WILL BE FAIRLY SLOW MOVING...SO LOCALIZED HEAVY RAINFALL IS ALSO EXPECTED. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 6, 3:29 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 329 PM CDT MON JUN 6 2005 ALZ037-062115- TALLAPOOSA- 329 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL 415 PM CDT... ...SMALL HAIL AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BARNESVILLE...MOVING NORTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BARNESVILLE AND CAMP HILL THROUGH 415 PM CDT. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. ALSO...STRONG GUSTY WINDS THAT CAN BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Local storm report, Jun 6, 3:31 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 4 E CORINTH 33.46N 85.52W
06/06/2005 RANDOLPH AL LAW ENFORCEMENT
SHERIFF OFFICE REPORTED LARGE TREE DOWN ON COUNTY ROAD 22
NEAR FOLSOM.
&&
STEFKOVICHLocal storm report, Jun 6, 3:40 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD BIRMINGHAM 33.53N 86.80W
06/06/2005 JEFFERSON AL EMERGENCY MNGR
FINLEY BLVD, 28TH AND 30TH ST, 43RD AVE UNDER WATER.
VALLEY CREEK AT CENTER ST. NEAR BANKFULL.
0315 PM FLASH FLOOD BIRMINGHAM 33.53N 86.80W
06/06/2005 JEFFERSON AL EMERGENCY MNGR
FINLEY BLVD, 28TH ADN 30TH ST, 43RD AVE UNDER WATER.
VALLEY CREEK AT CENTER ST NEAR BANKFUL
&&
STEFKOVICHLocal storm report, Jun 6, 3:40 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME FOR FLOODING...
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM FLASH FLOOD BIRMINGHAM 33.53N 86.80W
06/06/2005 JEFFERSON AL EMERGENCY MNGR
FINLEY BLVD, 28TH AND 30TH ST, 43RD AVE UNDER WATER.
VALLEY CREEK AT CENTER ST. NEAR BANKFULL.
&&
STEFKOVICHLocal storm report, Jun 6, 3:44 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG SNEAD 34.12N 86.39W
06/06/2005 BLOUNT AL LAW ENFORCEMENT
SHERIFFS OFFICE REPORTE TREES AND POWER LINES DOWN.
&&
STEFKOVICHSpecial weather statement, Jun 6, 3:55 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 355 PM CDT MON JUN 6 2005 ALZ015-062145- WALKER- 355 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 445 PM CDT... ...LOCALLY HEAVY RAINFALL AND SMALL HAIL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES EAST OF CARBON HILL...MOVING NORTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CARBON HILL AND NAUVOO THROUGH 445 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING...WITH SMALL PEA SIZE HAIL. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. ALSO...NUMEROUS LIGHTNING STRIKES ARE OCCURRING WITH THESE STORMS.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:34 PM CDT | Flash Flood Warning | BMX | Jefferson | 116 min |
| Jun 6, 1:34 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 45 min |
| Jun 6, 2:04 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 26 min |
| Jun 6, 2:15 PM CDT | Severe Thunderstorm Warning | BMX | Bullock | 45 min |
| Jun 6, 2:25 PM CDT | Flash Flood Warning | BMX | Jefferson | 95 min |
| Jun 6, 2:48 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 42 min |
| Jun 6, 2:53 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 44 min |
| Jun 6, 3:06 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 16 min |
| Jun 6, 3:55 PM CDT | Flash Flood Warning | BMX | Calhoun | 95 min |
| Jun 6, 4:07 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 24 min |
| Jun 6, 4:26 PM CDT | Flash Flood Warning | BMX | Walker | 94 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.